Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Simultaneous approximation of a set of bounded real functions


Authors: J. B. Diaz and H. W. McLaughlin
Journal: Math. Comp. 23 (1969), 583-593
MSC: Primary 41.40
MathSciNet review: 0248481
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of simultaneous Chebyshev approximation of a set $ F$ of uniformly bounded, real-valued functions on a compact interval $ I$. by a set $ P$ of continuous functions is equivalent to the problem of simultaneous approximation of two real-valued functions $ {F^ + }(x),{F^ - }(x)$, with $ {F^ - }(x) \leqq {F^ + }(x)$, for all $ x$ in $ I$, where $ {F^ - }$ is lower semicontinuous and $ {F^ - }$ is upper semicontinuous.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41.40

Retrieve articles in all journals with MSC: 41.40


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1969-0248481-1
PII: S 0025-5718(1969)0248481-1
Article copyright: © Copyright 1969 American Mathematical Society